Pełnotekstowe zasoby PLDML oraz innych baz dziedzinowych są już dostępne w nowej Bibliotece Nauki.
Zapraszamy na


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników


2013 | 11 | 9 | 1616-1627

Tytuł artykułu

Comments on the height reducing property

Treść / Zawartość

Warianty tytułu

Języki publikacji



A complex number α is said to satisfy the height reducing property if there is a finite subset, say F, of the ring ℤ of the rational integers such that ℤ[α] = F[α]. This property has been considered by several authors, especially in contexts related to self affine tilings and expansions of real numbers in non-integer bases. We prove that a number satisfying the height reducing property, is an algebraic number whose conjugates, over the field of the rationals, are all of modulus one, or all of modulus greater than one. Expecting the converse of the last statement is true, we show some theoretical and experimental results, which support this conjecture.


  • University of Tsukuba
  • Larbi Ben M’hidi University


  • [1] Akiyama S., Borbély T., Brunotte H., Peth"o A., Thuswaldner J.M., Generalized radix representations and dynamical systems. I, Acta Math. Hungar., 2005, 108(3), 207–238
  • [2] Akiyama S., Drungilas P., Jankauskas J., Height reducing problem on algebraic integers, Funct. Approx. Comment. Math., 2012, 47(1), 105–119
  • [3] Akiyama S., Scheicher K., From number systems to shift radix systems, Nihonkai Math. J., 2005, 16(2), 95–106
  • [4] Baker A., The theory of linear forms in logarithms, In: Transcendence Theory: Advances and Applications, Cambridge, January–February, 1976, Academic Press, London, 1977, 1–27
  • [5] Baker A., Wüstholz G., Logarithmic forms and group varieties, J. Reine Angew. Math., 1993, 442, 19–62
  • [6] Dubickas A., Roots of polynomials with dominant term, Int. J. Number Theory, 2001, 7(5), 1217–1228
  • [7] Frougny C., Steiner W., Minimal weight expansions in Pisot bases, J. Math. Cryptol., 2008, 2(4), 365–392
  • [8] Lagarias J.C., Wang Y., Integral self-affine tiles in ℝn. Part II: Lattice tilings, J. Fourier Anal. Appl., 1997, 3(1), 83–102
  • [9] Lenstra A.K., Lenstra H.W. Jr., Lovász L., Factoring polynomials with rational coefficients, Math. Ann., 1982, 261(4), 515–534
  • [10] Mahler K., A remark on Kronecker’s theorem, Enseignement Math., 1966, 12, 183–189
  • [11] Narkiewicz W., Elementary and Analytic Theory of Algebraic Numbers, 3rd ed., Springer Monogr. Math., Springer, Berlin, 2004
  • [12] Vorselen T., On Kronecker’s Theorem over the Adéles, MSc thesis, Universiteit Leiden, 2010, preprint available at
  • [13] Waldschmidt M., A lower bound for linear forms in logarithms, Acta Arith., 1980, 37, 257–283
  • [14] de Weger B.M.M., Algorithms for Diophantine Equations, CWI Tract, 65, Stichting Mathematisch Centrum, Centrum voor Wiskunde en Informatica, Amsterdam, 1989

Typ dokumentu



Identyfikator YADDA

JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.